Massachusetts, 2012Hail and Damaging Winds in Massachusetts, May 29, 2012
May 29, 2012 · NWS ALY · 6 events in 1 county or zone
A warm and very humid air mass was in place across western Massachusetts. As a strong cold front approached, severe thunderstorms developed across much of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and very humid air mass was in place across western Massachusetts. As a strong cold front approached, severe thunderstorms developed across much of the region. Strong thunderstorm updrafts allowed for large hail to develop. Thunderstorms also produced damaging wind gusts, with trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 29, 3:07 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, May 29, 3:07 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT TUE MAY 29 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE CURRENT TORNADO
WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE BASED ON
OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5 INCHES HAS
BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND YOUR REPORTS
OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE
FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN
COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST
WAS UPGRADED TO MODERATE RISK.
MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD
SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141
M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11.
SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH
APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET
DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US
FROM THE WORST CASE SCENARIO.
MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS
OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+
KNOTS.
TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM.
TEMPS ALREADY INTO THE 80S.
17UTC SOUNDING AUTHORIZED.
HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH
ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA
16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS
MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD
POOLS WITH INITIAL CONVECTION SPREADS EAST.
WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN
ANTICIPATION OF WATCH.
GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX
TEMPS ELEVATED BASED ON NEW GUID AND SUN.
PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO
TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER
TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE
FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS
REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70
THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5
TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL
EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER
JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A
CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH
DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ
HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS
EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH
LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED
WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL
AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE
UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING
SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT
HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S.
EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH
RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE
SEASONABLE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH.
CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS
THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST
CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.
MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY
THUNDERSTORM ALONG WITH HEAVY RAINFALL.
OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE
ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE
WITH VFR PERSISTING THROUGH THE MORNING.
SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD
FRONT.
OUTLOOK...
WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU.
THU-FRI...VFR...NO SIG WX.
FRI NIGHT...VFR/MVFR. CHC SHRA
SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY.
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.
VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE
WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM
TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT
OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/SNYDER
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...IAA/11
HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 3:19 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT TUE MAY 29 2012
MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 PM EDT TUE MAY 29 2012
...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON...
GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON.
CTZ001-013-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
419 PM EDT TUE MAY 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT...AS
A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO 35 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 4:04 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG GALWAY 43.02N 74.03W
05/29/2012 SARATOGA NY PUBLIC
MULTIPLE TREES AND WIRES DOWN AT HICKORY ROAD
&&
EVENT NUMBER ALY1200044
OKEEFESpecial weather statement, May 29, 4:15 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT TUE MAY 29 2012
NYZ060-061-064>066-292145-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
515 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR RED HOOK...OR OVER RHINEBECK...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF CLERMONT BY 525 PM EDT
PINE PLAINS BY 530 PM EDT
ANCRAM BY 540 PM EDT
LAT...LON 4214 7381 4203 7352 4184 7388 4199 7401
TIME...MOT...LOC 2115Z 237DEG 25KT 4196 7383
NAS/JPV
Local storm report, May 29, 4:25 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LAKE GEORGE VILLAGE 43.43N 73.72W
05/29/2012 E1.25 INCH WARREN NY FACEBOOK
0425 PM TSTM WND DMG FORT JOHNSON 42.96N 74.24W
05/29/2012 MONTGOMERY NY PUBLIC
TREE DOWN AT FULTON MONTGOMERY CC
0426 PM TSTM WND DMG CRANESVILLE 42.92N 74.14W
05/29/2012 MONTGOMERY NY PUBLIC
TREES DOWN
0446 PM TSTM WND DMG CHARLTON 42.93N 73.97W
05/29/2012 SARATOGA NY TRAINED SPOTTER
TREE SHEARED OFF AT CHARLTON HEIGHTS ELEMENTARY SCHOOL
0450 PM TSTM WND GST WEST MILTON 43.04N 73.93W
05/29/2012 E60 MPH SARATOGA NY TRAINED SPOTTER
0450 PM HAIL WEST MILTON 43.04N 73.93W
05/29/2012 E1.00 INCH SARATOGA NY TRAINED SPOTTER
0452 PM HAIL WESTMINSTER 43.08N 72.46W
05/29/2012 E1.75 INCH WINDHAM VT LAW ENFORCEMENT
0455 PM HAIL NISKAYUNA 42.82N 73.90W
05/29/2012 E1.00 INCH SCHENECTADY NY PUBLIC
AT GE GLOBAL RESEARCH CAMPUIS
0457 PM HAIL NISKAYUNA 42.82N 73.90W
05/29/2012 M1.00 INCH SCHENECTADY NY METEOROLOGIST
WEATHERNET 6 METEOROLOGIST
0458 PM HAIL 1 NNW NISKAYUNA 42.83N 73.90W
05/29/2012 E1.00 INCH SCHENECTADY NY NWS EMPLOYEE
0510 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
05/29/2012 SARATOGA NY PUBLIC
TREE LIMBS DOWN
&&
EVENT NUMBER ALY1200045
EVENT NUMBER ALY1200046
EVENT NUMBER ALY1200047
EVENT NUMBER ALY1200048
EVENT NUMBER ALY1200049
EVENT NUMBER ALY1200050
EVENT NUMBER ALY1200051
EVENT NUMBER ALY1200052
EVENT NUMBER ALY1200053
EVENT NUMBER ALY1200054
EVENT NUMBER ALY1200055
OKEEFESpecial weather statement, May 29, 4:34 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT TUE MAY 29 2012
MAZ001-NYZ053-054-VTZ013-292215-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
534 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR AVERILL PARK...OR ABOUT 7 MILES NORTHEAST OF
NASSAU...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN BY 540 PM EDT
BERLIN AND 9 MILES SOUTHEAST OF GRAFTON BY 550 PM EDT
6 MILES NORTHWEST OF NEW ASHFORD BY 600 PM EDT
WILLIAMSTOWN AND POWNAL BY 610 PM EDT
NORTH ADAMS...STAMFORD...7 MILES NORTHWEST OF ADAMS AND 8 MILES
NORTHWEST OF FLORIDA BY 615 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4273 7295 4273 7301 4271 7301 4271 7295
4269 7296 4267 7298 4266 7296 4249 7357
4268 7372 4300 7301 4293 7301 4293 7293
TIME...MOT...LOC 2134Z 246DEG 25KT 4260 7351
WASULA/FRUGISSpecial weather statement, May 29, 4:36 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT TUE MAY 29 2012
NYZ058-059-063-064-292200-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
536 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS MOVING INTO
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRATTSVILLE TO 22
MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ROXBURY TO 8 MILES EAST OF ROSCOE...AND
MOVING EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
WINDHAM BY 550 PM EDT
WOODLAND VALLEY CAMPGROUND...LANESVILLE...PHOENICIA AND HUNTER BY 555
PM EDT
MOUNT TREMPER...WEST SHOKAN...KENNETH L WILSON CAMPGROUND AND
NORTH-SOUTH LAKE CAMPGROUND BY 600 PM EDT
LAT...LON 4205 7473 4212 7456 4215 7453 4215 7451
4217 7446 4221 7454 4233 7445 4236 7425
4240 7424 4243 7380 4206 7396 4182 7397
4186 7447 4189 7448 4200 7475
TIME...MOT...LOC 2136Z 274DEG 38KT 4233 7441 4194 7470
NAS/JPVLocal storm report, May 29, 4:40 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG MECHANICVILLE 42.90N 73.69W
05/29/2012 SARATOGA NY AMATEUR RADIO
TREES DOWN ON WIRES
0539 PM TSTM WND DMG TROY 42.73N 73.68W
05/29/2012 RENSSELAER NY PUBLIC
TREE DOWN ON BILLINGS AVENUE
&&
EVENT NUMBER ALY1200056
EVENT NUMBER ALY1200057
OKEEFEThunderstorm Wind, Berkshire
- When
- May 29, 4:47 PM EST
- Where
- Berkshire County, 0.69 mi S of Williamstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.710, -73.200
Multiple trees were reported down due to strong thunderstorm winds in Williamstown.
Thunderstorm Wind, Berkshire
- When
- May 29, 4:55 PM EST
- Where
- Berkshire County, 0.54 mi W of North Adams
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.699, -73.111
Three trees were reported down due to strong thunderstorm winds in North Adams.
Hail, Berkshire
- When
- May 29, 5:00 PM EST to 5:03 PM EST
- Where
- Berkshire County, 0.69 mi S of South Egremont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.160, -73.420
Quarter sized hail was reported during a thunderstorm in South Egremont.
Hail, Berkshire
- When
- May 29, 5:05 PM EST to 5:10 PM EST
- Where
- Berkshire County, 1.36 mi SSE of Great Barrington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.181, -73.364
Quarter sized hail was reported during a thunderstorm about 1 mile south of Great Barrington.
Hail, Berkshire
- When
- May 29, 5:10 PM EST to 5:13 PM EST
- Where
- Berkshire County, 0.75 mi ESE of Great Barrington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.195, -73.357
Quarter sized hail (measured) was reported during a thunderstorm in Great Barrington.
Thunderstorm Wind, Berkshire
- When
- May 29, 5:11 PM EST
- Where
- Berkshire County, 0.41 mi WSW of Lanesborough
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.518, -73.227
One tree was reported down due to strong thunderstorm winds in Lanesborough.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 29 to 30, 20122 injured · $452 million · EF1 · 105 events
- Tornado and Damaging Winds in South Carolina, May 29, 20121 death · $46,000 · EF1 · 6 events
- Rip Current in New Jersey, May 29, 20121 death · 4 injured · 1 event
- Hail and Damaging Winds in Texas, May 29 to 31, 20121 injured · $3.3 million · 1.75 in hail · 50 events
- Heat in New Jersey, May 29, 20121 death · 2 events
- Flash Flood and Flooding in New Hampshire, May 29, 2012$3.0 million · 2 in hail · 24 events
- Hail and Damaging Winds in New York, May 29, 2012$556,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Pennsylvania, May 29, 2012$355,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Ohio, May 29, 2012$291,000 · 1.75 in hail · 33 events
- Flash Flood and Damaging Winds in Tennessee, May 29, 2012$305,000 · 73 kt wind · 25 events
- Hail and Damaging Winds in New York, May 29, 20121 injured · $75,000 · 2 in hail · 40 events
- Hail and Damaging Wind in Pennsylvania, May 29, 2012$187,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376740, 376741, 374531, 376742, 376743, 376744.